MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One trapliner was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found supporting the device met material, assembly and performance specifications.A returned product evaluation was completed.The catheter pushrod and distal shaft were separated at the hypotube ribbon weld.The most likely root cause for the separation is operational context and unintended user error.The ifu precautions, "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage.".
 
Event or Problem Description
Complex pci of the rca.Difficulty engaging a 6fr guide catheter.Once engaged used 6fr trapliner for added support, but minimal extension was outside of the guide catheter.We were unsuccessful in getting microcatheter past lesion so removed trapliner in order to use a rotational atherectomy system.Trapliner was then reinserted and resistance was felt in the last 10cm of the microcatheter, but there were no issues with continuing.The trapliner balloon was then inflated to trap the wire and in order to trap in the catheter, however, the balloon wouldn't inflate.All trapliner balloon inflations were done at 14atm.It was determined that the trapliner needed to be removed to replace with a 6fr guideliner.During removal of the trapliner outside of the patient, the trapliner guide extension separated from the hypo-tube in the hemostasis valve.No injury or impact reported.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9315640
Report Number2134812-2019-00074
Device Sequence Number1962024
Product Code DQY
UDI-Device Identifier10841156102128
UDI-Public(01)10841156102128
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model Number5566
Device Catalogue Number5566
Device Lot Number655328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR